MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S730C
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "this patient had a normal puncture, the catheter was opened and vacuumed, the catheter was removed flat, a loose balloon could not be implanted, the doctor vacuumed again, it is still loose, the catheter could not be completely wrapped and could not into the sheath, and so the doctor withdraw the catheter there was a small localized hematoma at the insertion site; the patient condition is fine.Other treatment will be taken." a 2nd catheter was not inserted.No patient harm or injury.
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of iab unwrapped prematurely is confirmed.The iabc bladder was fully unwrapped upon receipt of the sample.The customer returned a 30cc 7.0fr rediguard intra-aortic balloon catheter (iabc) with an original packaging box that does not match the serial number on the returned sample (inp-2, inp-4) for investigation.The sample was returned in a brown cardboard box and was loosely packed within the packaging carton (inp-1, inp-5).Upon return, the one-way valve was tethered to the short driveline tubing (inp-7).The bladder was fully unwrapped (inp-8).A kink was noted to the central lumen at approximately 20.2cm from the iabc distal tip (inp-9).Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the helium pathway.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to quality system document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through the iab distal tip.The guidewire met resistance at approximately 18.6cm and the guidewire could not advance at approximately 20.2cm from the iab distal tip.No blood or debris was noted.The guidewire was front loaded through the iabc luer.The guidewire met resistance at approximately 14.2cm and the guidewire could not advance at approximately 65.1cm from the iab luer.No blood or debris was noted.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the unwrapped bladder.The root cause of the complaint is undetermined.No further action required at this time.Teleflex will continue to monitor and trend on complaints of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
REDIGUARD IAB: 7FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17408220
Report Number3010532612-2023-00426
Device Sequence Number7122076
Product Code DSP
UDI-Device Identifier10801902161960
UDI-Public10801902161960
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue NumberIAB-S730C
Device Lot Number18F22G0050
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown